Thunderstorm Wind, Clark
- When
- June 11, 11:59 PM CST
- Where
- Clark County, 11 mi S of Sitka
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.017, -99.667
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 11, 1:33 PM CST, 10 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 233 PM CDT SUN JUN 11 2006 .DISCUSSION... DAYS 1-2... THE BIGGEST FORECAST CHALLENGE THROUGH TUESDAY IS ANTICIPATING MCS EVOLUTION AND CONSEQUENT EFFECTS ON TEMPERATURES...CLOUD COVER AND WINDS. WITH A WEAK SUMMERTIME FLOW REGIME...VIRTUALLY ALL OF THE SIGNIFICANT METEOROLOGICAL CHANGES THROUGH THE FIRST PART OF THE WEEK WILL BE THE RESULT OF MESOSCALE EVENTS. THUNDERSTORM OUTFLOW EARLIER THIS MORNING PUSHED A WIND SHIFT LINE INTO NORTHERN OKLAHOMA...AND A THERMAL CYCLONE CONTINUES TO SPIN NORTHWEST OF CHILDRESS. THE COLD FRONT WHICH WAS NEAR THE NEBRASKA BORDER SATURDAY SURGED SOUTHWARD THROUGH THE MORNING HOURS EVEN WITH FULL INSOLATION AND EXTENDED FROM SOUTH OF PRATT TO NEAR JOHNSON BY EARLY AFTERNOON. BEHIND THE FRONT...DEWPOINTS IN THE MID TO UPPER 50S WERE SPREADING WESTWARD TOWARD THE COLORADO BORDER. WIDESPREAD STRATUS WHICH DEVELOPED BEHIND THE COLD FRONT OVERNIGHT GRADUALLY WAS BURNING OFF OVER NORTHERN KANSAS AND SHOULD BE GONE BY MID AFTERNOON. WITH THE CONTINUED FEED OF MOIST LOW LEVEL AIR INTO EASTERN COLORADO, THUNDERSTORMS SHOULD BLOSSOM THIS AFTERNOON OVER THE HIGHER TERRAIN AND PROPAGATE SOUTHEASTWARD TONIGHT. CONSIDERABLE UNCERTAINTY EXISTS REGARDING PERSISTENCE OF THUNDERSTORM CLUSTERS WHICH DO DEVELOP AND PROPAGATE ONTO THE HIGH PLAINS. MID LEVEL FLOW IS WEAKER THAN YESTERDAY WITH 0-6KM SHEAR OF ONLY 20 TO 30 KTS FORECAST OVER WESTERN KANSAS TONIGHT. TWO AREAS APPEAR TO BE FAVORED. FIRST, A JET STREAK EVIDENT ON SATELLITE IMAGERY OVER NEW MEXICO WILL PROPAGATE EASTWARD OVER SOUTHERN KANSAS AND NORTHERN OKLAHOMA TONIGHT AND MAY PROVIDE ENOUGH UPPER LEVEL DIVERGENCE TO SUPPORT A CLUSTER OF THUNDERSTORMS IN THE POOL OF HIGH H8 DEWPOINTS BEHIND THE SURFACE FRONT. A WEAK LOW LEVEL JET ON THE EAST SIDE OF THE TEXAS PANHANDLE CYCLONE WILL FEED INCREASING MOISTURE INTO THIS CLUSTER OF THUNDERSTORMS AS IT MOVES OVER SOUTHWESTERN KANSAS TONIGHT. ISENTROPIC LIFTING OVER THE OLD FRONTAL BOUNDARY SHOULD BE SUFFICIENT TO SUPPORT DEVELOPMENT OF OTHER THUNDERSTORMS OVER SOUTH CENTRAL KANSAS LATER TONIGHT. CONSIDERABLE ELEVATED INSTABILITY WILL BE PRESENT TO SUPPORT INCREASING COVERAGE OF THUNDERSTORMS NORTH OF THE BOUNDARY AFTER MIDNIGHT. SECOND, A WEAK UPPER LEVEL TROUGH WAS SUGGESTED BY WATER VAPOR IMAGERY FROM NORTHERN UTAH INTO WESTERN COLORADO EARLY THIS AFTERNOON. THIS TROUGH WILL MOVE OVER SOUTHEASTERN WYOMING AND NORTHEASTERN COLORADO THIS EVENING AND MAY ASSIST WITH MAINTAINING ANOTHER CLUSTER OF THUNDERSTORMS OVER NEBRASKA AND NORTHWEST KANSAS. SUFFICIENT UNCERTAINTY EXISTS TO PRECLUDE INTRODUCTION OF MORE THAN CHANCE CATEGORY POPS IN THE GRIDS THIS AFTERNOON. THE MOST LIKELY AREA FOR WIDESPREAD RAINFALL APPEARS TO BE ALONG THE TRACK OF THE SOUTHERN CLUSTER. UPSLOPE FLOW OF MOIST AIR WILL SUPPORT DEVELOPMENT OF WIDESPREAD STRATUS BEFORE SUNRISE...ESPECIALLY FROM DODGE CITY WESTWARD. CONVECTIVE DEBRIS WILL INHIBIT RADIATIONAL COOLING OVER THE EASTERN PART OF THE FORECAST AREA AND MAY PRECLUDE STRATUS DEVELOPMENT. THE STRATUS WILL BURN OFF SLOWLY MONDAY MORNING AND MAY PERSIST INTO THE AFTERNOON HOURS IN SOME AREAS. MAXIMUM TEMPERATURES MONDAY REFLECT ANTICIPATED PERSISTENCE OF THE STRATUS FROM HAYS TO DODGE CITY. HEIGHTS WILL CONTINUE TO RISE OVER THE ROCKIES MONDAY AND TUESDAY, AND MID LEVEL TEMPERATURES TUESDAY WILL BE A COUPLE OF DEGREES ABOVE VALUES MONDAY. MOIST SOUTHEASTERLY LOW LEVEL FLOW INTO EASTERN COLORADO WITH NORTHWESTERLY FLOW ALOFT WILL PERSIST MONDAY NIGHT...AND THE ENVIRONMENT WILL BE FAVORABLE FOR YET ANOTHER NOCTURNAL CLUSTER OF THUNDERSTORMS FROM NORTHEAST COLORADO ACROSS SOUTHWEST KANSAS. WITH MORE MERIDIONAL UPPER LEVEL FLOW IN RESPONSE TO SHARPENING OF THE UPPER LEVEL RIDGE OVER THE ROCKIES, THUNDERSTORMS ARE LIKELY TO HAVE A GREATER SOUTHWARD COMPONENT OF PROPAGATION. TEMPERATURES TUESDAY WILL BE A FEW DEGREES HIGHER THAN ON MONDAY IN RESPONSE TO UPPER LEVEL RIDGING AND MODIFICATION OF THE COOL AIR BEHIND THE FRONT. LITTLE CHANGE WAS MADE IN THE PREVIOUS FORECAST GRIDS. DAYS 3-7... CDC MAP ROOM DIAGNOSTICS CONTINUE TO SHOW A GRADUAL INCREASE IN TROPICAL CONVECTION ALONG THE ITCZ NEAR BORNEO AS WELL AS A DEVELOPING WAVE BREAK EXITING THE EAST ASIAN PLATEAU. AS NOTED YESTERDAY THE EXPECTED RESPONSE TO THIS IS THE EXPANDING JET ACROSS THE PACIFIC AS THE ALEUTIAN LOW WORKS EVER EASTWARD. THE DETERMINISTIC MODELS AND ENSEMBLES SUPPORT THIS TO ONE DEGREE OR ANOTHER AS THEY ALSO KICK OUT THE CLOSED LOW OVER THE EAST PACIFIC INTO THE CONUS. THE RESULT WILL BE A BREAK DOWN OF THE HUGE UPPER LEVEL RIDGE OVER THE CENTRAL CONUS, A FEATURE WHICH WILL DOMINATE THE WEATHER IN THE PLAINS UNTIL LATE IN THE COMING WEEK. THE RESULT THEN WILL BE SOME REALLY TORRID HEAT UNDER THE UPPER RIDGE UNTIL THE RIDGE BREAKS DOWN LATE THURSDAY OR FRIDAY ALLOWING SOME SORT OF BOUNDARY ON THE POLAR FRONT BAROCLINIC ZONE TO SINK SOUTH ACROSS THE CENTRAL PLAINS. IT IS IMPOSSIBLE TO SAY WHERE THE BOUNDARY WILL END UP BUT IT SEEMS PLAUSIBLE THAT IT COULD LAY EAST WEST ACROSS KANSAS PROVIDING A CHANCE FOR CONVECTION AND POSSIBLY SOME COOLER TEMPERATURES FOR THOSE AREAS THAT END UP TO ITS NORTH. FOR DAY 3 THERE WILL REMAIN AT LEAST A SMALL CHANCE FOR NOCTURNAL CONVECTION AS TODAYS FRONT PULLS BACK TO THE NORTH. HAVE LEFT SOME VERY SMALL POPS IN THE GRIDS FOR TUESDAY NIGHT FOR THIS EVENTUALITY. FEW OTHER CHANGES REQUIRED OR MADE. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 85 64 92 / 40 10 30 0 GCK 60 86 63 94 / 40 0 40 0 EHA 61 91 66 95 / 40 0 40 0 LBL 63 91 64 96 / 40 0 40 0 HYS 59 82 62 91 / 40 20 10 10 P28 66 90 67 92 / 40 20 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN01/08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 504 AM CDT SUN JUN 11 2006 KSZ030-031-043>046-061>066-074>081-084>090-121000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 504 AM CDT SUN JUN 11 2006 /404 AM MDT SUN JUN 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGH PLAINS OF EASTERN COLORADO THIS AFTERNOON AND SOME OF THESE COULD MOVE INTO WESTERN KANSAS THIS EVENING. THE BEST CHANCE FOR STORMS WILL BE ALONG AND SOUTH OF HIGHWAY 50 FROM SYRACUSE THROUGH DODGE CITY AND STAFFORD. A FEW OF THE STORMS COULD PRODUCE PENNY SIZED HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AGAIN ON MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING. GERARD
The Dodge City radar (KDDC), 87 km away, was scanning. The volume nearest the first event began at 05:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520456.